Skip to content

    Announcements

    Exciting News for WebMD Members!

    We've been busy behind the scenes building new message boards for you. You'll have new and easier ways to find messages, connect with others, and share your stories.

    And, this will all be available on your smartphone or other mobile device!

    What Do You Need to Do?

    The message board you're used to will be closing in the coming weeks. While many of your boards will be making the move to our new home, your posts will not. Want to keep a discussion going? Save posts you want to continue (this includes your member profile story), so that you can re-post them in the new message boards.

    Keep an eye here and on your email inbox, we'll be back in touch soon to give you all the information you need!


    Yours in health,
    WebMD Message Boards Management

    Retracted eardrum
    avatar
    RRTaylor1 posted:
    Ten days ago I went to the Dr. with pain and pressure in my ear going down into my jaw bone. The Dr. I saw is not my regular physician, he was out of town. The one I did see said I was having sinus drainage from allergies and that had the lymph nodes inflamed. She gave me Naproxen 500mg (twice a day, ten days), Amoxicillin 875 mg (twice a day, ten days), and Allegra. I already take Singular year round. She said if I did not get better to go to my regular Dr. but to follow up with him in a few weeks anyway. It got better for a few days then started back. I could not see my regular Dr. until yesterday. I told him what all had gone on and what I had taken. He looked in my ears and said my eardrum is retracted in my ear. He gave me a prescription for Biaxin 500mg to take twice a day for ten days. I have just finished a ten day round of antibiotics, do I need more? I have looked at several articles for retracted eardrums on-line and none of them have said anything about taking antibiotics unless there is an ear infection. What do you think?
    Reply
     
    avatar
    chickidebottom responded:
    If your lymph node are inflamed that generally means there's an infection, doesn't it?
     
    avatar
    Rod_Moser_PA_PhD responded:
    A retracted eardrum is just caused by "negative" middle ear pressure -- the eardrum is sucked inward. This often is caused by a dysfunctional eustachian tube, and sinusitis can certainly be contributory. I don't know why he used another course of antibiotics unless he suspected your sinusitis was not fully cleared, or saw evidence of infection in your eardrum. I would suggest that you take the antibiotic since your doctor -- the one who examined you -- felt that it was important.
     
    avatar
    Rod_Moser_PA_PhD responded:
    No, an enlarged lymph node does not necessarily mean "infection". Lymph nodes can enlarge from inflammation, too. As an example, allergies cause inflammation.


    Helpful Tips

    Help me some one please i need help with my son
    My son is 10 months old and when he was a month he had hopping cough and i took him to the doctors 3 times and they didnt pick up on it so ... More
    Was this Helpful?
    0 of 0 found this helpful

    Expert Blog

    Focus on Flu

    Find answers to your questions about seasonal flu issues and answers to your concerns about the flu season and H1N1...Read More

    Report Problems With Your Medications to the FDA

    FDAYou are encouraged to report negative side effects of prescription drugs to the FDA. Visit the FDA MedWatch website or call 1-800-FDA-1088.